MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251380S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Insufficient Information (4580)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "broken gamma3 long nail.On (b)(6) 2024 first operation.On (b)(6) 2025 revision operation".
 
Event or Problem Description
As reported: "broken gamma3 long nail (b)(6) 2024 first operation (b)(6) 2025 revision operation" 03/12/2025 - additional information received: 13 feb 2025; lady wanted to vacuum but fell more pain after rotation of right leg.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned nail is broken as described in the event description.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw thru hole.The breakage surfaces of both webs at distal part presents a smooth topography and densely staggered areas.Evident bearing points could be verified at distal medial and with obviously bulged out material.Bearing points are typical results of the interaction of the single products under load.Areas with signs of friction / seizing (bearing points of lag screw) are visible at the distal medial edge.The appearance identified a high axial load application to the implants.One requirement for successful nail treatment is a timely bone healing in order to relieve the nail over the progressing time of implantation.Potential adverse effects are clearly pointed out in the labelling.The patient was primary treated in (b)(6) 2024 with long nail kit r1.5, ti, right gamma3 ø11x380mm x 125 and according to further details received had an accident (fall) on 13.02.2025 after an implantation period of approx.15.5 weeks.Therefore, revision operation took place on 15.02.2025, which could be seen as a hint that no sufficient bone healing was in place.Furthermore, as per ifu ¿the surgeon must warn the patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or non-union and that the device has a finite expected service life and may need to be removed at some time in the future.Explain the need to report unusual changes in the implantation area as well as falls or accidents even if the device or the site of operation did not appear to be harmed at the time.¿ the affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Based on details available it could not be excluded that the reported event is utmost likely related to the reported accident (fall) of the patient combined by signs of fatigue and contributed by high axial load application over the implant duration.Any medical statement regarding healing status of the bone was impossible due to missing medical records (a-p and m-l view).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21713231
Report Number0008031020-2025-00446
Device Sequence Number9951990
Product Code HSB
UDI-Device Identifier07613252274285
UDI-Public(01)07613252274285(17)281031(10)K19043A
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251380S
Device Lot NumberK19043A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight68 KG